MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Asku.Section d6a: if implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section d6b: if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6- health effect - clinical code 4581: no code available (incision enlarged & vitrectomy).Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) fully inserted into a patient's right eye and haptic came off, fully detached.The haptic issue was observed after insertion of the lens into the eye.There was an incision enlargement and a vitrectomy performed.The patient is recovering well, and the issue did not significantly interfere with the patient¿s daily activities.No further information was provided.The customer reported two incidents with the same eye of the patient; however, it is unknown which lens was attempted first.This emdr report is one (1) out of two (2).A seperate report will be submitted for the other incident.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the narratives for the codes "h6- health effect - clinical code 4581 and h6: health effect - impact code: 4625" were inadvertently not properly addressed in the section h10 of the initial mdr report.Therefore, the information has been corrected in this supplemental mdr report as indicated below: section h6- health effect - clinical code 4581 - no code available (incision enlargement).Section h6: health effect - impact code: 4625 - incision enlargement & unplanned vitrectomy.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: no intraocular lens (iol) was received.The original folding carton, original lens case, a blank implant notification card, patient stickers, and the direction for use (dfu) were received.Additional documentation was also received which the following fields were updated accordingly: section a2: age: 58 years.Section d10: concomitant medical products: emerald cartridge, lot: cm08128.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17076080
Report Number3012236936-2023-01403
Device Sequence Number6776115
Product Code HQL
UDI-Device Identifier05050474529052
UDI-Public(01)05050474529052(17)261205
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/26/2023
08/14/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/27/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE, LOT CM08128.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceBlack Or African American